So I guesswhat you are saying is that yes, there are hundreds of possible long term side effects possible from interferon use, and yuo have provided a laundry list of what might happen. Now we just need to have some broad follow up studies to see how many and what percentage have ended up with some or many of the long list of possible sx that you listed. Thanks you for the list. I had thought you did not believe in long term interferon sx! Silly me.
And also please read my comments again, because you answer questions I did not speak to. I was discussing LONG TERM sx follow up studies, not treatment sx. The linked study also, DID most definitely say that only TWO people in the group did not have negative or adverse effects after ending tx. Did you actually READ the linked study? I am not saying these things, the people running the study and the participants are saying what I noted above.
Please, also SEND us a link to ANY study that addresses LONG TERM AFTER EFFECTS of Interferon, that I supposedly have not even read, and I will thank you for enlightening me. WHICH studies are you actually referring to? I only know of studies looking at sx experienced DURING tx. We are speaking about AFTER EFFECTS.
If you think all the doctors and drug companies are warning patients about the liklihood of LONG TERM or PERMANENT after effects, why then is nobody on the forum, nor in the linked study hearing any of these warnings???? Maybe you had the only up to date, fully informed doctor out there! You were fortunate in that case.
I don't know if causation of my diabetes and PN will ever be untangled since:
HCV also carries a threefold increase in risk of developing DM.
I always had what my GP called "boderline or pre-diabetes" based on my fasting glucose - which my neuro doesn't believe in. He says you're either insulin resistant or you aren't.
Geno 3 left me with NAFLD which hasn't resolved post-tx.
I also had low B12 post-tx. I take CerefolinNAC offlabel for my PN and B!2. (Both my GP and neuro' swear it's not for my dementia :-).
My weight was 220-225 pre-tx with post-tx rebound to 230+. Dropped to 195 once I started Metformin and has held steady there for years.
And that's without even getting into my cholesterol, blood pressure, insomnia, etc. etc.
And that's just one patient's post-tx symptoms. Can you imagine trying to catalog and analyze the problems of a representative sample of post-tx patients? I've sorta given up hope on studies and just accept what it is is what it is. I'm just glad that a bunch of pills help me live a normal, active life and hang out here to see what other people have found that might help.
GPs also have limited knowledge of diabetes. So I wouldn't rely on anything a GP said about diabetes.
If I want information about diabetes (I have type 1, autoimmune diabetes), I ask my ENDOCRINOLOGIST. Not a GP.
Questions I might ask my GP include: a) Hey, does this look infected? or b) Can I have a referral?
Uh, yeah, that's about it.
Oh yeah, and my GP is apparently in denial about his own DM. He wanders around the office with his nurses yelling, "Next time all I'm going to do is call the ambulance for you!"
Please don't tell me to get a different doctor. Where I live it's a 2 hour drive to the nearest GP and 5 hours to the nearest specialist - and I'm short on gas $. If anyone is entitled to self-diagnosis over the internet, it's me.
That should have read "... wanders around the office eating a candy bar..."